Curriculum Vitae

I. Personal data:

a. Name: Csaba Gyorgy Varga
b. Date and place of birth: February 5, 1959; Fintinele, Mures County, Romania
c. Marital status: Married, 1 child.
d. Address: Babes-Bolyai University, Faculty of Mathematics and Computer Science,
          Str. Mihail Kogalniceanu nr. 1, RO-400084 Cluj-Napoca, Romania.
Fax: +40-264-591906

II. Academic degrees:

1) (1983) - B.Sc.
- Babes-Bolyai University, Faculty of Mathematics - Cluj-Napoca, Romania
- Title of the B.Sc. thesis: Principles of Condensation Singularities.
   Adviser: Prof. Dr. Jozsef Kolumban.
2) (1996, April 17) - Ph.D.
- Babes-Bolyai University, Faculty of Mathematics - Cluj-Napoca, Romania
- Title of the thesis: Topological Methods in Optimizations
   Adviser: Prof. Dr. Jozsef Kolumban.

III. University education:

1)      September 1979 - July 1983
 - Babes-Bolyai University, Faculty of Mathematics - Cluj-Napoca, Romania

2)       October 1990 - April 1996 (Doctorate)
- Babes-Bolyai University, Faculty of Mathematics - Cluj-Napoca, Romania

IV. Professional background:

1) September 1983 - September 1990
  - teacher of Mathematics -  Secondary School Bistrita No. 2., Bistrita-Nasaud County, Romania.
2) October 1990 - September 1992
  - teaching assistant - "Babes-Bolyai" University Cluj-Napoca, Faculty of Mathematics and Computer Science.
3) October 1992 - September 1998
 - assistant professor - "Babes-Bolyai" University Cluj-Napoca, Faculty of Mathematics and Computer Science.
4) October 1998 - March 2005
  - associate professor - "Babes-Bolyai" University Cluj-Napoca, Faculty of Mathematics and Computer Science.
5) from March 2005 -  professor - "Babes-Bolyai" University Cluj-Napoca, Faculty of Mathematics and Computer Science.

V. Membership:

  - Romanian Mathematical Society.

VI. Prizes

·         Scientific excellence diploma of the Babes-Bolyai University, awarded by the Babes-Bolyai University in 2004 for scientific publications and research funding.

·         Merit diploma, awarded as a prize of the Babes-Bolyai University in 2005 for the book "Topological methods in calculus of variations".

·         Merit diploma of the Babes-Bolyai University, awarded in 2007 as recognition for my contributions to the development of Babes-Bolyai University.

·         Prize "Professor of the year 2009", awarded by the Babes-Bolyai University.

·         Scientific excellence diploma of the Babes-Bolyai University, awarded by the Babes-Bolyai University in 2011 for scientific publications.

VII.  Administrative positions


  September  1996 – September  1998 : vice-dean – Babes-Bolyai University, Faculty of Mathematics and Computer Science.


VIII. Didactic Activities:

·         Affine geometry


IX. Editorial activity



 XI.  Preprints:

  1. Brigitte Breckner, Csaba Varga, Multiple Solutions for three-parameters Dirichlet problems on the Sierpinski Gasket.


 XII.   Papers in ISI Journals

1.    Brigitte Breckner, Csaba Varga, One-parameter Dirichlet problems on the Sierpinski Gaskets,  accepted paper, Applied Mathematics and Computation.

2.    Nicusor Costea,  Csaba Varga, Systems of nonlinear hemivariational inequalities and applications, in print, Toplogical Methods in Nonlinear Analysis.

3.    F. Colasuonno, P. Pucci and Cs. Varga, Multiple solutions for an eigenvalue problem involving p-Laplacian type operators,  Nonlinear Analysis TMA,  75(2012), No. 12, 4496-4512.

4.    Nicusor Costea,  Csaba Varga, Multiple critical points for non-differentiable parametrized functionals and applications to differential inclusion, in print, Journal of Global Optim.

5.    Mihai Mihailescu, Csaba Varga,  Multiplicity results for some elliptic problems with nonlinear boundary  conditions involving variable exponents, Computers and Mathematics with Applications, 62 (2011) 3464–3471.

6.    Brigitte E. Breckner, Vicentiu Rădulescu, Csaba Varga, Infinitely many solutions for the Dirichlet problem on the Sierpinski gasket,, Analysis and Applications, Vol. 9, No. 3  (2011) 235–248.

7.    Dušan Repovš,  Csaba Varga, A Nash type solution for hemivariational inequality systems, Nonlinear Analysis TMA, 74 (2011) 5585–5590.

8.    Brigitte Breckner, Csaba Varga, Infinitely many solutions for a class of systems of differential inclusions, Proceedings of the Edinburgh Mathematical Society (2011) 54, 9–23.

9.    Hannelore Lisei , Andrea Éva Molnár, Csaba Varga, On a class of inequality problems with lack of compactness, Journal of Mathematical Analysis and Applications Volume 378, Issue 2, 15 June 2011, Pages 741-748. 

10.  Hannelore Lisei, Csaba Varga, Multiple Solutions for Gradient Elliptic Systems with Nonsmooth Boundary Conditions, Mediterr. J. Math. 8 (2011), 69–79.

11.  F. Faraci, A. Iannizzotto, Cs. Varga, Infinitely many bounded solutions for the p-Laplacian with nonlinear boundary condition,  Monatshefte für Mathematik, Volume 163, Number 1(2011), 25-38.

12.  Monica Bota, Andrea Eva Molnar, Csaba Varga, On Ekeland’s variational principle in b-metric spaces, Fixed Point Theory, 12(2011), No.2, 21-28.

13.  Brigitte E. Breckner, Dusan Repovs, Csaba Varga, On the existence of three solutions for the Dirichlet problem on the Sierpinski gasket, Nonlinear Analysis TMA, 73(2010), 2980-2990.

14.  Alexandru  Kristály, Nikolaos S. Papageorgiu,  Csaba Varga, Multiple solutions for a class of Neumann elliptic problems on compact  Riemannian manifolds, Canadian Mathematical Bulletin 53(2010), 674-683

15.  Alexandru  Kristály, Waclaw Marzantowicz,  Csaba Varga,  A non-smooth three critical points theorem with applications in differential inclusions,  Journal of Global Optimization, Vol. 46, Issue 1 (2010),49-62.

16.  Hannelore Lisei, Csaba Varga, Multiple solutions for a differential inclusion problem with nonhomogeneous boundary condition, Numerical Functional Analaysis and Optimization, 30(5-6)(2009), 566-581.

17.  Alexandru Kristaly, Csaba Varga, Multiple solutions for a degenerate elliptic equation involving sublinear terms at infinity, Journal of Math. Analysis and Appl. 352 (2009), 139-148.

18.  Brigitte E. Breckner, Alexandru Horváth, Csaba Varga,  A multiplicity result for a special class of gradient- type systems with  non-differenriable term, Nonlinear Analysis TMA, 70 (2009)  606-6020.

19.  Hannelore  Lisei, Gheorghe Morosanu, Csaba Varga, Multiplicity Results for Double Eigenvalue Problems Involving the p-Laplacian, Taiwanese Journal of Mathematics, 13. No.3(2009), 1095-1110.

20.  Ildiko Mezei, Csaba Varga,  Multiplicity result for a double eigenvalue quasilinear problem on unbounded domain,  Nonlinear Analysis TMA, 69(2008), 4099-4105.

21.  Hannelore  Lisei,  Alexandru Horváth, Csaba Varga,  Multiplicity results for a class of quasilinear eigenvalue problems on unbounded domain, Archiv der Mathematik., Vol. 90., No.3. (2008), pp 256-266.

22.  Brigitte E. Breckner, Csaba Varga, A multiplicity result for gradient type systems with non-differentiable term, Acta Mathematica Hungarica, 118 (2008), pp. 85-104.

23.  Alexandru  Kristaly, Hannelore Lisei, Csaba Varga, Multiple solutions for p-Laplacian type Equations., Nonlinear Anal. TMA, 68 (2008), pp.1375-1381.

24.  Francesca  Faraci, Antonio Iannizzotto, Pál Kupán,  Csaba, Varga,  Existence and Multiplicity Results for Hemivariational Inequalities with two Parameters, Nonlinear Anal. TMA,  67(2007), No.  9, pp. 2654-2669.

25.  Alexandru Kristaly, Csaba Varga, Multiple solutions for elliptic problems with singular and sublinear potential, Proc. AMS, 135(2007),pp. 2121-2126.

26.  Francesca Faraci, Antonio Iannizzotto, Hannelore Lisei, Csaba Varga,  A multiplicity result for hemivariational inequalities, Journal of Math. Anal. And Appl. 330(2007). No.1., pp. 683-698.

27.  Alexandru Kristaly, Csaba Varga, Viorica Varga, A nonsmooth principle of symmetric criticality and variational-hemivariational inequalities, Journal of Math. Anal. And  Appl. 325 (2007), No. 2., pp. 975- 986.

28.  Hannelore Lisei, Csaba Varga, Some applications to variational-hemivariational inequalities of the principle of symmetric criticality for Motreanu- Panagiotopoulos type functionals, Journal of Global Optimization, 36 (2006), pp. 283-305.

29.  Alexandru Kristály, Csaba Varga, On a class of quasilinear eigenvalue problems in RN, Math. Nachr, 278, No. 15, (2005), pp. 1-10.

30.  Alexandru Kristály, Csaba Varga and Viorica Varga, An eigenvalue problem for hemivariational inequalities with combined nonlinearities on an infinite strip, Nonlinear Analysis, Volume 63, Issue 2, (2005), pp. 260-272.

31.  Csaba Varga, Existence and infinitely many solutions for an abstract class of hemivariational inequality, Journal of Inequalities and Applications, Vol .8 (2005), pp. 1-16.

32.  Alexandru Kristály, L. Kozma, Csaba Varga, The dispersing of geodesics on Berwald space of negative flag curvature, Houston Journal of Math., 30 (2), 2004,  pp. 413-420.

33.  Alexandru Kristály, Csaba Varga, A Set-Valued Approach to Hemivariational Inequalities, Topological Meth. in Nonl. Analysis, Vol.24, 2004, pp.  297-307.

34.  Alexandru Kristály, Csaba Varga, Set-valued version of Ky Fan's inequality with application to variational inclusion theory, Journ of Math. Anal. and its Applications, 282, 2003, pp. 8-20.

35.  M. Crainic, Csaba Varga, A note on the denseness of complete invariant metrics, Public. Math. Tom. 51. 3–4, 1997, pp. 265–271.

36.  Csaba Varga, An application of the transversality theorem, Publ. Mathematicae, Tom. 46. 1-2, 1995, pp. 121–124.

XIII. Papers in International Journals

1.    G. Autuori, P. Pucci and Cs. Varga, Existence theorems for quasilinear elliptic  eigenvalue problems in unbounded domains, in print, Advances in Differential Equations.

2.    Alexandru Kristály, D. O’ Regan, Cs. Varga, Parametrized nonlinear equations on Dirichlet forms, Comm. Appl. Analysis, 13 (2009), no. 3, pp. 317–326

3.    Alexandru Kristály, V. Motreanu, Cs. Varga, A minimax principle with general Palais-Smale conditions, Comm. Appl. Analysis, Vol 9, No.2 (2005), pp. 285-299.

4.    L. Kozma, Alexandru Kristály, Cs. Varga, Critical point theorems of Finsler manifolds, Beitregen fur Algebra und Geometrie, Vol. 45, No.1, 2004, pp. 47-59.

5.    Zs. Dályai, Cs. Varga, An existence result for hemivariational inequalities, Electronic Journal of Differential Equations, 2004, No. 37, pp. 1-17.

6.    Alexandru Kristály, Cs. Varga, Coercivity of set-valued mapings on metric space, Mathematica Pannonica, 13/2 (2003), pp. 241-248.

7.    Alexandru Kristály, Cs.Varga,  (C) condition and mountain pass theorem for multivalued mappings,  Serdica Math. Journal, 28 (2002), pp. 98-108.

8.    L. Kozma, R. Peter, Cs. Varga, Warped product on Finsler manifolds, Annales Univ. Sci. Budapest, 44, 2001, pp. 157 –170.

9.    Alexandru Kristály, Cs. Varga, Location results for multivalued functionals, Acta Universitatis Carolinae, 42.2, 2001, pp. 59–68.

10.  Alexandru Kristály, Cs. Varga, Coerciveness Property for a Class of Set-Valued Mappings, Nonlinear Analysis Forum 6(2), 2001, pp. 353–362.

11.  D. Motreanu, Cs. Varga, A nonsmooth equivariant minimax principl,. Communications in Applied Analysis, 3.1, 1999, pp. 115–130.

12.  W. Breckner, T. Trif, Cs. Varga, Some applications of the condesation of the singularitics of families of nonnegative functions. Analysis Mathematica, 25, 1999, pp. 15–32.

13.  D. Motreanu, Cs. Varga, Some critical  point results for locally Lipschitz functionals, Comm. on Appl. Nonlinear Anal. 4., 1997, pp. 17–33.

XIV.  Papers in Proceedings of International Conferences

1.    L. Kozma, R. Peter, Cs.Varga, Double warped product on Finsler manifold, Memorial Volume Gr. Tsagas in Radu Miron (Ed), Handbooks, Treatises, Monographs: Lagrange and Hamilton Spaces, pg, 45-53,2004, Fair  Partners Publishers, Bucharest.

2.    L. Kozma, Alexandru Kristály, Cs.Varga, Isometry-invariant geodesics with Lipschitz obstacle, Differential Geometry and its Applications, Proc. Conf. Opava (Czech Republic),  August 27-31, 2001, Silesian University, Opava, 2001, pp. 203-214.

3.    W. Breckner, T. Trif, Cs. Varga, Some applications of the condensation of the singularitics of families of  nonnegative functions (II), Proc. Int. Conf. Appr. and Optim-ICAOR, Cluj-Napoca, 1. 1996, pp. 193–202.

4.    V. Varga, Cs. Varga, A note on the Palais-Smale Condition for non-differentiable functionals, Proc. of 23rd Conference on Geometry and Topology, 1993, pp. 209–214.

5.    H. Lisei, Cs. Varga,   Multiple Solutions for Nonlinear Equations Involving Dirichlet Forms. Topics in Mathematics, Computer Science and Philosophy. St. Cobzas (Ed.), Presa Universitara Clujeana, Cluj-Napoca, ISBN: 978-973-610-672-9, p. 135-145 (2008).


 XV. Papers in Romanian Journals


  1. Alexandru Kristály, Csaba Varga, Variational-hemivariational inequalities on unbounded domains, Studia Univ. “Babes-Bolyai”, Mathematica, Vol, LV, No.2,  pp.3- 87.(2010)
  2. Csaba Varga, Pál Kupán, István Székely, Multiple solutions for a class of parametrized elliptic problems with singular and sublinear potentials, Analele Universitatii de Vest,  Timisoara, Seria Matematica-Informatica, XLV, 2 (2007), 231-242.
  3. Cs. Varga, H. Csapó, Contingent Nash points for set-valued maps, Fixed Point Theory, Vol.6,  No.1 (2005), pp.139-148.
  4. E. Buzogany, I. Mezei, Cs. Varga, A special hemivariational inequalities, Mathematica, Tome 45(68), No.2, 2003, pp.115-120.  
  5. Alexandru Kristaly, Cs. Varga, A note on minmax results for continous functionals, Studia Univ. “Babes-Bolyai”, Math, 43. 3, 1998, pp. 35–55.
  6. P. Curt, Cs. Varga, Jack, Miller and Mocanu Lemma for Holomorphic mappings in CN, Studii si Cercetări Matematica, Tome 49. 1-2, 1997, pp. 39–45.
  7. Cornel Pintea, Cs. Varga, A note on homology and homotopy groups of fiber spaces, Mathematica, Tome. 39(62). 1. 1997, pp. 95–101.
  8. G. Farkas, Cs. Varga, A multiplicity theorem in equivariant case, Mathematica, Tome 38(61). 1-2. 1996, pp. 221–226.
  9. V. Varga, Cs. Varga, A note on linking problems in equivariant case. Studia Univ. “Babes-Bolyai”, Mathematica, 41. 4, 1996, pp. 113–119.
  10. P. Curt, Cs. Varga, Jack, Miller and Mocanu Lemma for Holomorphic Mappings defined domains with differentiable  boundary of class C2, Studia Univ. “Babeş-Bolyai”, Mathematica, 40. 2, 1995, pp. 41–52.
  11. G. Farkas, Cs. Varga, Ljusternik-Schnirelmann theory on closed subsets of C1-manifold, Studia Univ., “Babeş-Bolyai”, Mathematica, 38. 2, 1993.,pp. 
  12. G. Farkas, Cs. Varga, On completeness of metrics space. Studia Univ., Mathematica, 37. 4, 1992, pp. 95–102.
  13. Cs. Varga, A note of the relative category in Hurcwicz fibration., Research Seminars, Seminar on Geometry,  Preprint 1,  1992, pp. 197–202.
  14. Cs. Varga, Extensions of function to proper functions, Research Seminars, Seminar on Geometry, Preprint 2, 1991, pp. 93–96.  
  15. Cs. Varga, A global existence theorem for hyperbolic differential equations, Seminar on fixed point theory, Preprint 3, 1991, pp. 47–53.



1.    Alexandru Kristály, Vicentiu Radulescu and Csaba Varga, Variational Principles in Mathematical Physics, Geometry, and Economics, Cambridge University Press, Cambridge, (2010) , ISBN-13: 9780521117821. 400pp

2.    Csaba Varga, Metode topologice in calcul variational, Casa Cartii de Stiinta, Cluj-Napoca, 2005, p.250., ISBN 973-686-702-1.

3.    Alexandru Kristaly, Csaba Varga, An introduction to critical point theory for non-smooth functions, Casa Cartii de Stiinta, Cluj-Napoca, p. 232,  ISBN 973-686-604-1.

4.    Alexandru Kristaly, Csaba Varga, Critical points, pp. 245-326, Lectures on Nonlinear Analysis and its Applications, Scientia Publishing House, Cluj-Napoca, 2003., ISBN 937-7953-02-9.



1.    Ildiko Ilona  Mezei, Csaba Varga,  Analitikus mértan, Egyetemi Konyvkiado(2010).

2.    Ildiko Ilona  Mezei, Csaba Varga,  Gorbek es feluletek elmelete, Abel Kado, (2011), p. 180,   ISBN 978-973-114-139-8

3.    Dorin  Andrica., Csaba Varga,  Danilel Văcăreţu, Teme de geometrie, Ed. Promedia-Plus  (1997) p.238., ISBN 973-9275-07-9

4.    Dorin Andrica, Csaba Varga, Daniel  Văcăreţu,  Teme  alese de geometrie, Ed. Plus  (2002) p.230., ISBN 937-85265-8-2




1.    Mezei Ildiko Ilona, Nagy Gabor Peter, Varga Csaba: Schlesinger Lajos, A tér absolute igaz tudománya  jubileumi előadás Bolyai János születésének 100-dik évfordulója alkalmából, Ábel Kiadó,(2012), p. 179,   ISBN 978-973-114-158-9,


XIX. RESEARCH: member in grants:

·         Geometric Analysis” Training Network, Contract No. HPRN -CT- 1999- 00118, 2000-2004  (EU Council)

·         Grant CNCSIS Nr. 951, 1996. (Romanian Research Council)

·         Grant CNCSIS Nr. 311, 1997. (Romanian Research Council)

·         Grant CNCSIS, Nr. 179, 1998-2000. (Romanian Research Council)

·         Grant CNCSIS, Nr. 179, 2001. (Romanian Research Council)

·         Grant CNCSIS, PNII_IDEI, 2007-2100. (Romanian Research Council)

·         Exploratory Research Project PN II ID PCE 2008 nr. 501, ID 2162, 2009-2011. (Romanian Research Council)

·         Differential systems: CNCSIS_II_PCEE_55_2008, 2010-2013. (Romanian Research Council)

·         Symmetry in elliptic problems: PN_II_ID_PCE_3_0241.  (Romanian Research Council)


 XX.      Coordination of Research Programmes


  XXI.    Invited researcher


·         Eotvos Lorand  University of Budapest: 1993, 1994, 2001

·         University of  Debrecen: 1996, 1997, 2000, 2001, 2009

·         University of Szeged: 2002

·         University of Rousse, Bulgaria: 2007, 2012

·         Institute of Mathematics “Renyi Alfred”  Budapest: 2007, 2008, 2011

·         University of Catania, Italy: 2008, 2011

·         “Adam Mickiewicz” University, Poznan, Poland, 2008

·         Technical University of Athens:  2009

·         University of Perugia, Italy:  2009, 2011, 2012.




·         International Conference in Geometry and Topology on the Occasion of two Centenaries Anniversary of János Bolyai, Cluj-Napoca, 1-5 October 2002, Romania

·         Romanian-German International Conference, Sibiu, September 1-5, 2003, Romania

·         ICNODEA, 24-27 August 2004, Cluj-Napoca, Romania

·         ICNODEA, July 3-7, 2007, Cluj-Napoca, Romania

·         Romanian-German Symposium on Mathematics and Its Applications -Workshop in Nonlinear Analysis and Mathematical Physics, Sibiu, May 14-17, 2009, Romania

·         International Conference Bolyai-Gauss-Lobacevski, Cluj-Napoca, July 5-9, 2010, Romania

·         ICNODEA, Cluj Napoca, July 8-13, 2011, Romania